Alert archive / Wyoming / High Wind Watches in 2005

High Wind Watch 12, NWS Cheyenne, WY

December 29, 2005

NWS Cheyenne, WY issued this high wind watch at Dec 29, 2005, 4:45 AM MST. It took effect at Dec 29, 2005, 9:00 AM MST. It was in force for 9 min.

The area

The counties it named.

The facts

Issued
Dec 29, 2005, 4:45 AM MST (11:45 UTC)
In effect from
Dec 29, 2005, 9:00 AM MST
Expired
Dec 29, 2005, 9:09 AM MST
In force
9 min
Issued by
NWS Cheyenne, WY

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 29, 3:30 AM MST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 29, 3:30 AM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MST THU DEC 29 2005

.SHORT TERM...TDA THRU FRI...UPR TROF MOVG THRU REGION TODAY AND
CLOSING OFF AN UPPER LOW OVER SD.  GOOD COLD ADVCTN PLUS MDT-STG MID
LEVEL GRDNT DVLPG OVER SE WY...WILL TRY TO SQUEEZE IN A HIGH WIND
WATCH BEFORE WINDS KICK IN BY LATE MRNG.  WILL ALSO POST WIND ADVY
IN PNHNDL MAINLY FOR THIS AFTN AS STG WINDS SHFT E.  WILL CONT WILL
S/BS ADVY IN ZN 63...ALTHO HAVE TAPERED OFF AMNTS A BIT AS SOME OF
THE BEST SNOW WILL BE OVERWITH BY 15Z OR SO.  STILL LOOKS LIKE PARTS
OF E CNTRL WY WILL SEE SOME LKLY PCPN MAINLY THIS AFTN.  SOME WRAP
ARND CLDS/PCPN OVER FAR NERN PARTS OF THE AREA THIS EVENG BEFORE
SYSTEM PULLS E.  COOL ON FRI IN MDT NW FLOW ALOFT WITH UPPER RIDGE
SHFTG E TO WY/ID BDR BY SUNSET.

.LONG TERM...PROGRESSIVE FLOW WILL CONTINUE IN THE EXTENDED WITH
FAST MOVING...ALTERNATING UPPER TROUGHS AND RIDGES.  AN UPPER RIDGE
AXIS WILL MOVE EAST OF THE CWA SAT...RESULTING IN SW FLOW ALOFT OVER
THE AREA.  DRY AND MILD CONDITIONS ARE EXPECTED.  FOR SUN...AN UPPER
TROUGH WILL MOVE ACROSS THE AREA.  BRISK WINDS WILL OCCUR AND WILL
MENTION A CHANCE OF SNOW FOR THE CWA.  AN UPPER RIDGE WILL AGAIN
BUILD IN FOR MONDAY...RESULTING IN A RETURN TO DRY AND MILD
CONDITIONS.  ANOTHER UPPER TROUGH WILL MOVE ACROSS THE AREA
TUESDAY...BRINGING ANOTHER CHANCE OF SNOW TO THE CWA ALONG WITH
WINDY AND COLDER CONDITIONS.  NW FLOW WILL SET UP ALOFT WED...AS AN
UPER RIDGE BUILDS OVER THE INTER-MOUNTAIN WEST...RESULTING IN DRY
AND SLIGHTLY WARMER CONDTIONS. KMD

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW/BLWG SNOW ADVY  THRU TDA   SNOWY RANGE  ZN 63.
     HIGH WIND WATCH  MID MRNG/AFTN  PART SE WY   ZNS 64..66..67..69.
NE...WIND ADVY     LATE MRNG/AFTN  WRN PNHNDL  ZNS 1>3..19>21..54>55.

&&
Hazardous weather outlook, Dec 28, 3:38 PM MST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MST WED DEC 28 2005

WYZ059>062-064>070-292245-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
338 PM MST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL TROUGH WILL APPROACH THE AREA TONIGHT...BRINGING A
CHANCE OF SNOW AFTER MIDNIGHT FOR AREAS WEST OF CHEYENNE A SLIGHT
CHANCE ELSEWHERE ACROSS SOUTHEAST WYOMING. SNOW ACCUMULATION WILL
BE LIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST WYOMING ON
THURSDAY...BRINGING A CHANCE OF PRECIPITATION AND SUSTAINED WINDS
OF 30 TO 40 MPH WITH GUSTS UP TO 45 MPH. ANOTHER UPPER LEVEL
SYSTEM WILL MOVE ACROSS THE REGION ON NEW YEARS EVE AND NEW YEARS
DAY...BRINGING GUSTY WINDS AND CHANCE OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WYZ063-292245-
SNOWY RANGE-
338 PM MST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY WILL BE IN EFFECT FROM MIDNIGHT TONIGHT
UNTIL 5 PM MST THURSDAY.

AN UPPER LEVEL TROUGH WILL APPROACH THE AREA TONIGHT...BRINGING SNOW
TO THE SIERRA MADRE AND MEDICINE BOW MOUNTAINS AFTER MIDNIGHT
TONIGHT THROUGH THURSDAY EVENING. IN ADDITION...STRONG WEST TO
NORTHWEST WINDS UP TO 45 MPH WILL CAUSE BLOWING AND DRIFTING SNOW
AND PRODUCE DANGEROUS WINTER CONDITIONS OVERNIGHT AND THROUGH THE
DAY THURSDAY. TRAVELERS SHOULD USE CAUTION AS VISIBILITIES MAY
DROP TO HALF A MILE OR LESS IN BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE TROUGH WILL CONTINUE TO MOVE ACROSS SOUTHEAST WYOMING ON
THURSDAY...BRINING TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES TO
THE SIERRA MADRE AND MEDICINE BOW MOUNTAINS. ANOTHER UPPER LEVEL
SYSTEM WILL MOVE ACROSS THE REGION ON NEW YEARS EVE AND NEW YEARS
DAY...BRINGING GUSTY WINDS AND CHANCE OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

NEZ001>003-019>021-054-055-292245-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
338 PM MST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UPPER LEVEL TROUGH WILL BRING A SLIGHT CHANCE OF PRECIPITATIONN
AND SUSTAINED WINDS OF 25 TO 30 MPH ON THURSDAY WITH GUSTS UP TO
35 MPH ACROSS THE NEBRASKA PANHANDLE. ANOTHER UPPER LEVEL SYSTEM
WILL MOVE ACROSS THE REGION ON NEW YEARS EVE AND NEW YEARS
DAY...BRINGING GUSTY WINDS AND CHANCE OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 4:45 AM MSTWind AdvisoryCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more12 hr
Dec 29, 8:55 AM MSTHigh Wind WarningCYS8 hr

Nearby

High Wind Watches in Wyoming, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.